Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Forsaken

Tommorow is my last day on accutane...

Recommended Posts

I've been on accutane for 5 months and my acne has pretty much all went away. I guess I rarely get pimples and if I do they're really small and sometimes don't have any inflamation at all so they look the same color as my skin. But anyway... What do I do now. How long before my lips aren't chapped anymore? What's my chances of getting acne again and how soon?

Share this post


Link to post
Share on other sites

congrats. Ask your derm, he will probably give you a list of things to not do for the next 6 months or so.

When he does that ask him how to maintain the clear skin now, maybe he will allow some mild topicals to be applied to maintain it like that for some time.

Share this post


Link to post
Share on other sites

congrats :>

Get a prescription from your doctor for differen gel (adapalene), or retin-a (tretinoin). Get the lowest dosage possible.. Like 0.001% if they make that.

It basically continues what the accutane was already doing, helping your pores stay clog free (doesn't have anything to do with killing acne causing bacteria)

After accutane is a great time to start it because you won't have any initial break out from the retin-a/differen (there is nothing below the surface of your skin waiting to come to the top)!

just make sure you have a good moisturizer and you go easy on it - if your skin gets red at all, lay off it for a few days, then slowly re-introduce it.

At worst, the retin-a or differen, will help your skin continue to look young and reduce wrinkles etc, even if your skin wouldnt have a pimple ever again. If your health plan doesnt cover the retin-a (it can be like $150 a tube), then i'd say go with a BP wash in the shower once a day, and maybe a nice AHA lotion (again - same principle - just not as effective - helps exfoliate the skin and keep the poors unclogged)

I used retin-a in a low dose after accutane, kept my face 99% clear, and on the rare occasion i had a small break out (final exams!), they wouldn't even leave a trace 2 days later.

Cheers,

-Eric

Share this post


Link to post
Share on other sites

It is possible. Why do you want to take the risk. The reason you went on tane was that nothing else worked.

Now there is a good chance Retin A will work, since your body has already fallen in love with Retin A courtesy accutane.

So keep applying Retin A in small dosage daily at night...

Share this post


Link to post
Share on other sites

One of the main reasons I went on accutane was because I told my doctor that I hated using the creams and they weren't working.

Share this post


Link to post
Share on other sites

that's it? WIll I have a chance?

Do drematologists presxribe accutane for back acne and arm ache even if you havw a flawless face?

I don't have a flawless face but I could make my back go crazy...it never had a problem..

Share this post


Link to post
Share on other sites
that's it? WIll I have a chance?

Do drematologists presxribe accutane for back acne and arm ache even if you havw a flawless face?

I don't have a flawless face but I could make my back go crazy...it never had a problem..

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×